Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 20, 2006, 2:34 PM CDT for 13 counties in Florida. It took effect at Sep 21, 2006, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2006, 2:34 PM CDT (19:34 UTC)
- In effect from
- Sep 21, 2006, 1:00 PM CDT
- Expired
- Sep 21, 2006, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201934 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT WED SEP 20 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES EXCEPT FOR THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES EXCEPT FOR BAY...GULF AND FRANKLIN COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... .DISCUSSION...THE DRY AIR WILL REMAIN OVER THE REGION THURSDAY. MOISTURE WILL INCREASE LATE THURSDAY INTO FRIDAY AS WELL AS INCREASING CHANCES FOR RAIN AS WINDS SHIFT BACK TO THE SOUTH AHEAD OF THE NEXT FRONTAL SYSTEM. RED FLAG CRITERIA IS EXPECTED TO BE MET FOR ALL BUT A FEW COASTAL COUNTIES OF NORTH FLORIDA ON THURSDAY. FLZ012-014-015-202300- /O.CAN.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/ /O.CON.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/ BAY-GULF-FRANKLIN- 234 PM CDT WED SEP 20 2006 /334 PM EDT WED SEP 20 2006/ ...FIRE WEATHER WATCH IS CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH CONTINUES IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR THURSDAY. $$ FLZ007-009>011-013-016>019-026>029-034-202300- /O.UPG.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/ /O.NEW.KTAE.FW.W.0099.060921T1800Z-060921T2300Z/ /O.CON.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 234 PM CDT WED SEP 20 2006 /334 PM EDT WED SEP 20 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH CONTINUES IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 2 PM EDT/ 1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BARRY
3 follow-up statements
000 WWUS82 KTAE 202309 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 709 PM EDT WED SEP 20 2006 ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY THURSDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR BAY...GULF AND FRANKLIN COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... .DISCUSSION...THE DRY AIR WILL REMAIN OVER THE REGION ON THURSDAY. RED FLAG CRITERIA IS EXPECTED TO BE MET FOR ALL BUT A FEW COASTAL COUNTIES OF NORTH FLORIDA ON THURSDAY. MOISTURE WILL INCREASE BEGINNING LATE THURSDAY AND CONTINUE INTO FRIDAY AS WELL AS INCREASING CHANCES FOR RAIN AS WINDS SHIFT BACK TO THE SOUTH AHEAD OF THE NEXT FRONTAL SYSTEM. FLZ007-009>011-013-016>019-026>029-034-211130- /O.EXP.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/ /O.CON.KTAE.FW.W.0099.060921T1800Z-060921T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 609 PM CDT WED SEP 20 2006 /709 PM EDT WED SEP 20 2006/ ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ FLZ012-014-015-210015- /O.EXP.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/ BAY-GULF-FRANKLIN- 609 PM CDT WED SEP 20 2006 /709 PM EDT WED SEP 20 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JAMSKI
000 WWUS82 KTAE 210745 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 AM EDT THU SEP 21 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR BAY...GULF AND FRANKLIN COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... .DISCUSSION...DRY AIR WILL REMAIN OVER THE REGION TODAY. RED FLAG CRITERIA IS EXPECTED FOR ALL BUT A FEW COASTAL COUNTIES OF NORTH FLORIDA. MOISTURE WILL BEGIN TO INCREASE LATER THIS AFTERNOON AND EVENING AS WINDS SHIFT BACK TO THE SOUTH AHEAD OF THE NEXT FRONTAL SYSTEM. FLZ007-009>011-013-016>019-026>029-034-211930- /O.CON.KTAE.FW.W.0099.060921T1800Z-060921T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 245 AM CDT THU SEP 21 2006 /345 AM EDT THU SEP 21 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ MCNATT
000 WWUS82 KTAE 211828 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EDT THU SEP 21 2006 ...RED FLAG WARNING CANCELLED FOR THE FLORIDA PANHANDLE AND BIG BEND... .AN AFTERNOON SEA BREEZE WILL TRANSPORT MOISTURE FROM THE GULF TO INLAND AREAS...KEEPING RELATIVE HUMIDITY ABOVE CRITICAL LEVELS. FLZ007-009>011-013-016>019-026>029-034-211930- /O.CAN.KTAE.FW.W.0099.000000T0000Z-060921T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 128 PM CDT THU SEP 21 2006 /228 PM EDT THU SEP 21 2006/ ...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA PANHANDLE AND BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR THURSDAY AFTERNOON. SURFACE OBSERVATIONS AT 2 PM EDT (1 PM CDT) INDICATED THAT CONDITIONS ARE NOT QUITE AS DRY AS PREVIOUSLY FORECAST. ALTHOUGH RELATIVE HUMIDITY LEVELS MAY DROP BELOW 35 PERCENT AT SOME INLAND LOCATIONS...THE DURATION WILL NOT REACH THE CRITICAL 4-HOURS . $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 20, 8:31 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 20, 8:31 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 AM EDT WED SEP 20 2006
.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWS THE COLD FRONT THAT
SWEPT THROUGH OUR AREA LAST NIGHT IS NOW ACROSS CENTRAL
FLORIDA...AND A HIGH PRESSURE RIDGE IS BUILDING ACROSS THE
SOUTHEAST. THE 12 UTC KTAE SOUNDING WAS DRY AND STABLE...AND IT
APPEARS THAT STRONG AFTERNOON MIXING WILL DROP DEWPOINTS ACROSS
OUR AREA INTO THE UPPER 40S TO LOWER 50S. WINDS AND SEAS WILL
GRADUALLY DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT
WEAKENS. IN FACT...WE HAVE DROPPED THE EXERCISE CAUTION WORDING
BASED ON RECENT OBSERVATIONS. THE EARLY MORNING FORECAST PACKAGE
IS ON TRACK AND NO CHANGES WILL BE MADE.
&&
.AVIATION...
LITTLE TO NO CLOUDS EXPECTED THROUGHOUT THE NEXT 24 HRS. WINDS
WILL BE NORTHWEST 10 TO 15 KTS THIS AFTERNOON DIMINISHING QUICKLY
AROUND SUNSET.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM TODAY TO 7 PM TODAY FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...AND WASHINGTON.
FIRE WEATHER WATCH FROM 2 PM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...AND WASHINGTON.
&&
AVIATION...BARRY
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Sep 20, 2:39 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EDT WED SEP 20 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 239 AM CDT WED SEP 20 2006 /339 AM EDT WED SEP 20 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AS A STRONG COLD FRONT CONTINUES TO PUSH RAPIDLY SOUTHEASTWARD AWAY FROM THE REGION. HIGH PRESSURE WITH MUCH DRIER AIR WILL MOVE IN QUICKLY BEHIND THE FRONT. THE DRIER AIR WILL ALLOW FOR GREATER POTENTIAL FOR WILDFIRE SPREAD SHOULD ONE OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A VERY COOL START...ANOTHER WARM AND DRY DAY IS IN STORE FOR THURSDAY...BUT MOISTURE MAY NOW RETURN TO THE REGION AS QUICKLY AS FRIDAY AS A NEW LOW PRESSURE SYSTEM DEVELOPS WELL OFF TO OUR WEST...AND THE PROTECTIVE RIDGE OF HIGH PRESSURE MOVES OFF TO OUR EAST. THIS IS NOW EXPECTED TO RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA ON FRIDAY AND INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.